Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 207, NWS Birmingham, AL

May 11, 20085 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 11, 2008, 2:05 AM CDT for 5 counties in Alabama. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 2:05 AM CDT (07:05 UTC)
Expired
May 11, 2008, 2:45 AM CDT
In force
40 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Cleburne County, AL, Jefferson County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:36 AM CDTTORNADO 13 W Heflin, ALHUNDREDS OF TREES WERE BLOWN DOWN AND SEVERAL STRUCTURES WERE DAMAGED OR DESTROYED IN AND NEAR HEFLIN. AT LEAST 35 HOMES WERE DAMAGED AND 6 STRUCTURES WERE DESTROYED. PATH WAS 4.2 MILES LONG AND 1000 YARDS WIDE.
May 11, 2:38 AM CDTTSTM WND DMG2 N Talladega, ALPOWER LINES DOWN AND VEHICLE ACCIDENT ON HIGHWAY 77 NORTH OF TALLADEGA.
May 11, 2:39 AM CDTTSTM WND DMGHeflin, ALSEVERAL TREES WERE BLOWN DOWN AND SEVERAL STRUCTURES WERE DAMAGED IN AND NEAR HEFLIN. DAMAGE PATH WAS EVIDENT. POSSIBLE TORNADO.
May 11, 2:47 AM CDTTSTM WND DMGAnniston, ALPOWER OUTAGE ON HIGHLAND AVE.IN ANNINSTON
May 11, 2:47 AM CDTTSTM WND DMGPell City, ALTREES DOWN ON HIGHWAY 78 NEAR WFHK RADIO STATION IN PELL CITY.
May 11, 2:47 AM CDTTORNADO3 W Abernathy, ALSEVERAL HOMES WERE BADLY DAMAGED...AND AT LEAST 2 OF THEM HAD A SIGNIFICANT PORTION OF THEIR ROOFS BLOWN OFF. NUMEROUS TREES WERE BLOWN DOWN OR SNAPPED. DAMAGE PATH BEGAN NEAR I-20 EXIT 205...AND ENDED JUST WEST OF THE INTERSECTION OF CR-62 AND CR-114. EF-1 TO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:37 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2301 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.5
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 110705 RRA
SVRBMX
ALC015-029-073-115-121-110745-
/O.NEW.KBMX.SV.W.0207.080511T0705Z-080511T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 AM CDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF TRUSSVILLE...
  ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...PELL CITY...ODENVILLE...MOODY...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WEST END-COBB TOWN...COBB TOWN...
  SAKS...PIEDMONT...OXFORD...JACKSONVILLE...FORT MCCLELLAN...
  ANNISTON...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HEFLIN...
  TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF TALLADEGA...

* UNTIL 245 AM CDT

* AT 202 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM PIEDMONT TO ARGO...OR ALONG A LINE
  EXTENDING FROM PIEDMONT TO TRUSSVILLE...AND MOVING SOUTHEAST AT 59
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BALD ROCK AND JACKSONVILLE BY 210 AM CDT...
  WEAVER...SAKS...RIVERSIDE AND PELL CITY BY 215 AM CDT...
  MARS HILLS...TALLADEGA SUPERSPEEDWAY...TALLADEGA MUNICIPAL AIRPORT
  AND LOGAN MARTIN DAM BY 220 AM CDT...

WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOUR ARE IH ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3396 8542 3392 8537 3354 8530 3349 8541
      3347 8588 3350 8585 3350 8590 3340 8593
      3339 8599 3330 8597 3330 8611 3322 8613
      3342 8638 3350 8638 3350 8647 3365 8668
      3388 8610 3386 8602 3396 8587
TIME...MOT...LOC 0705Z 313DEG 51KT 3397 8559 3363 8649

$$

17/KLAWS
1 follow-up statement
000 
WWUS54 KBMX 110721
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 AM CDT SUN MAY 11 2008

ALC073-110731-
/O.CAN.KBMX.SV.W.0207.000000T0000Z-080511T0745Z/
JEFFERSON AL-
221 AM CDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
ALABAMA.

LAT...LON 3392 8537 3354 8530 3349 8540 3350 8577
      3347 8588 3350 8585 3350 8590 3340 8593
      3339 8599 3330 8597 3330 8611 3322 8613
      3342 8638 3350 8638 3350 8647 3358 8647
      3380 8608 3391 8576 3396 8542
TIME...MOT...LOC 0721Z 313DEG 51KT 3381 8539 3348 8629

$$

ALC015-029-115-121-110745-
/O.CON.KBMX.SV.W.0207.000000T0000Z-080511T0745Z/
TALLADEGA AL-CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-
221 AM CDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHERN ST. CLAIR...CALHOUN...CLEBURNE AND TALLADEGA COUNTIES...

AT 216 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OAK LEVEL TO PLEASANT GROVE...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF PIEDMONT TO PELL
CITY...MOVING SOUTHEAST AT 59 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ALPINE...ABERNATHY AND TALLADEGA BY 230 AM CDT...
  MOUNT CHEAHA...IRONATON...CHALAFINNEE AND WALDO BY 235 AM CDT...
  CHANDLER SPRINGS BY 240 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
ALABAMA.

LAT...LON 3392 8537 3354 8530 3349 8540 3350 8577
      3347 8588 3350 8585 3350 8590 3340 8593
      3339 8599 3330 8597 3330 8611 3322 8613
      3342 8638 3350 8638 3350 8647 3358 8647
      3380 8608 3391 8576 3396 8542
TIME...MOT...LOC 0721Z 313DEG 51KT 3381 8539 3348 8629

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:16 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 11, 12:16 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 AM CDT SUN MAY 11 2008

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM....OVERNIGHT

IMPRESSIVE CONVECTION JUST PASSING THROUGH THE MEMPHIS METRO AREA AT
THIS WRITING...WITH AN INCREASE IN ACTIVITY NOTED TO THE SOUTHWEST
OF LARGE SUPERCELL SOUTH OF TUNICA. VERY UNSTABLE ATMOSPHERE OVER
CENTRAL ALABAMA THIS EVENING...WITH HIGH SHEAR AND HIGH CAPE.
LUCKILY THE CAPPING INVERSION HAS HELD FOR THE MOST PART SO FAR.
SURFACE WARM FRONT HAS MOVED INTO FAR NORTHERN REACHES OF CENTRAL
ALABAMA AND THE ATMOSPHERE SOUTH OF SAID BOUNDARY WILL CONTINUE TO
DESTABILIZE AND WEAKEN THE CAP. SUPERCELL STRUCTURES ARE EXPECTED
WITH THE ACTIVITY AS IT MOVES INTO CENTRAL ALABAMA JUST AFTER 11
PM...BUT A TRANSITION TO A SIGNIFICANT BOWING STRUCTURE MAY TAKE
PLACE. THEREFORE...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ALL
REMAIN POSSIBLE DURING THE OVERNIGHT HOURS.

MADE SOME SIGNIFICANT ADJUSTMENTS TO HOURLY GRIDS FOR THE LATEST
TRENDS. LOOKS LIKE AN ACTIVE NIGHT SO STAY TUNED FOR ADDITIONAL
WATCHES AND WARNINGS.

75

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

SEVERE THREAT SHOULD END ACROSS EAST ALABAMA EARLY SUNDAY MORNING...
NO LATER THAN 9 AM. A FAST MOVING COLD FRONT WILL PUSH THROUGH
AREA QUICKLY DUE TO WEST WINDS OF 15 TO 25 MPH. MAIN CHANGE TO
FORECAST WAS TO END RAIN SOONER ACROSS WEST ALABAMA WITH RAIN
GONE FROM CENTRAL ALABAMA BY 12 NOON. TIGHT PRESSURE GRADIENT
BEHIND FRONT WILL PRODUCE BRISK WEST WINDS SUNDAY AFTERNOON...AND
A LAKE WIND ADVISORY WILL BE NECESSARY ONCE SEVERE THREAT IS OUT
OF AREA. A DRY AND RATHER COOL AIR MASS WILL SETTLE INTO CENTRAL
ALABAMA SUNDAY NIGHT WITH TEMPERATURES FALLING INTO THE MIDDLE TO
UPPER 40S ACROSS NORTHERN COUNTIES. BRISK NORTHERLY FLOW WILL
CONTINUE ON MONDAY DUE TO GRADIENT BETWEEN EXITING SURFACE LOW OFF
THE MID ATLANTIC COAST AND SURFACE RIDGE AXIS ALONG THE
MISSISSIPPI RIVER. THIS WILL KEEP DAYTIME TEMPERATURES SEVERAL
DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. VERY DRY AIR MASS
WILL ALLOW TEMPERATURES TO RADIATE NICELY MONDAY NIGHT WITH LOWS
IN THE MIDDLE TO UPPER 40S ACROSS A LARGE PORTION OF THE CWA.

TEMPERATURE AND HUMIDITIES WILL RISE ON TUESDAY AS SURFACE RIDGE
MOVES EAST OF ALABAMA AND SOUTHERLY FLOW RETURNS. MOISTURE WILL
NOT BE DEEP ENOUGH BY TUESDAY AFTERNOON FOR ANY CONVECTION AND
REMOVED SMALL RAIN CHANCES WEST. A FAIRLY ROBUST NORTHERN STREAM
SHORT WAVE WILL TRY AND PHASE UP WITH CUT-OFF LOW OVER THE
SOUTHWESTERN STATES. MODELS SHOW CLOSED UPPER LOW GETS LEFT BEHIND
AS NORTHERN TROF PULLS EASTWARD...AND SO A WEAK SURFACE FRONT WILL
SAG TOWARDS ALABAMA BY WEDNESDAY AND INCREASE RAIN CHANCES OVER
NORTHERN HALF OF ALABAMA. GFS IS SHOWING TO MUCH CONVECTIVE
FEEDBACK WITH THIS SYSTEM AND KEPT POPS IN THE CHANCE CATEGORY.

ANOTHER NORTHERN STREAM SHORT WAVE TROF MOVES OUT OF THE PLAINS
STATES AND THIS TIME IT APPEARS IT WILL PICK UP CUT-OFF LOW.
THIS PHASING WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE GULF COAST STATES THURSDAY AND FRIDAY. POSITION OF BOUNDARY
FROM PREVIOUS SYSTEM WILL BE CRITICAL TO POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS ALABAMA. DUE TO TIMING AND ISSUES RELATED TO
PLACEMENT OF FOCUS MECHANISM...POPS HELD BELOW 50 PERCENT...BUT
HIGHER RAIN CHANCES WILL LIKELY BE NEEDED ONCE CONFIDENCE GROWS IN
MODEL OUTPUT.

UPPER TROF SHOULD FINALLY PUSH THROUGH AREA LATE FRIDAY WITH RAIN
FREE CONDITIONS AND COOLER CONDITIONS BY THE WEEKEND.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

LINE OF STORMS IS MOVING IN A LOT FASTER THAN PREVIOUSLY THOUGHT.
THE FORECAST HAS BEEN UPDATED ACORDINGLY. SOME OF THESE STORMS COULD
PRODUCE SOME VERY STRONG WINDS. THUNDERSTORMS ACTIVITY WILL CONTINUE
AT LEAST THROUGH 12Z ALONG THE SOUTHEASTERN TAF SITES. AFTER THE
COLD FRONT MOVES THROUGH...STILL EXPECTING SUSTAINED GUSTY WINDS
AROUND 30 KNOTS AFTER 18Z.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, May 10, 10:31 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SAT MAY 10 2008

ALZ011>015-017>050-120331-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1031 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL ALABAMA...INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. SCATTERED TO NUMEROUS SEVERE STORMS ARE POSSIBLE AT LEAST
THROUGH 6 AM SUNDAY.

NIGHTTIME SEVERE WEATHER CAN BE ESPECIALLY DANGEROUS. PLEASE MAKE
SURE THAT YOUR NOAA WEATHER RADIO HAS CHARGED BATTERIES AND STAY
TUNED TO LATER THIS EVENING IF ANY WATCHES AND WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS...
LARGE HAIL...AND ISOLATED TORNADOES...ACROSS SOUTHEAST PORTIONS OF
CENTRAL ALABAMA THROUGH NOON SUNDAY. A COLD FRONT WILL MOVE ACROSS
THE AREA ENDING MUCH OF THE THREAT BY NOON. THE GREATEST THREAT AREA
WILL BE EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85 ON SUNDAY
MORNING.

BEHIND THE FRONT ON SUNDAY...GUSTY WEST WINDS ARE EXPECTED.
SUSTAINED WINDS WILL BE 15 TO 20 MPH WITH A FEW GUSTS AROUND 35 MPH.
SOME TYPE OF WIND ADVISORY WILL MOST LIKELY BE REQUIRED.

FINALLY...THERE IS A RISK OF STRONG THUNDERSTORMS ACROSS ALL
OF CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY.  FORECAST CONFIDENCE
ASSOCIATED WITH THIS SYSTEM IS RATHER LOW AT THIS POINT.  IF
CONFIDENCE LATER INCREASES...THEN A SEVERE WEATHER THREAT MAY NEED
TO BE INTRODUCED IN LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
REQUIRED WILL BE REQUIRED TONIGHT AND EARLY SUNDAY.

10/ARM

In the hours before

Local storm report, May 11, 1:42 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     TSTM WND DMG     2 SW HAYDEN             33.90N 86.77W
05/11/2008                   BLOUNT             AL   EMERGENCY MNGR

            TREE BLOCKING BOTH LANES AT MILE MARKER 9 ON HIGHWAY 160.

&&

GGOGGINS
Local storm report, May 11, 1:44 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     FLOOD            ONEONTA                 33.95N 86.47W
05/11/2008                   BLOUNT             AL   FIRE DEPT/RESCUE

            ONEONTA FIRE DEPARTMENT REPORTS SIGNIFICANT STREET
            FLOODING.

&&

GGOGGINS
Local storm report, May 11, 1:48 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLASH FLOOD      ALLGOOD                 33.92N 86.51W
05/11/2008                   BLOUNT             AL   AMATEUR RADIO

            HAM OPERATOR REPORTED FLASH FLOODING 1 MILE WEST OF
            HIGHWAY 75 IN ALLGOOD.

&&

GGOGGINS
Local storm report, May 11, 1:49 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     HAIL             FAYETTEVILLE            33.15N 86.41W
05/11/2008  E0.75 INCH       TALLADEGA          AL   FIRE DEPT/RESCUE

            FAYETTEVILLE VFD REPORTS DIME SIZE HAIL.

&&

GGOGGINS
Local storm report, May 11, 1:53 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 AM     HAIL             BERRY                   33.66N 87.61W
05/11/2008  E0.25 INCH       FAYETTE            AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN BERRY.

&&

GGOGGINS
Local storm report, May 11, 2:03 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
203 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     FLOOD            CENTER POINT            33.65N 86.68W
05/11/2008                   JEFFERSON          AL   AMATEUR RADIO

            HAM RADIO REPORTS STREET FLOODING AT CENTER POINT ROAD
            AND 23RD AVENUE NE

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:55 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston65 min
May 10, 11:20 PM CDTTornado WarningBMXMarion40 min
May 10, 11:44 PM CDTTornado WarningBMXMarion, Winston61 min
May 10, 11:54 PM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Tuscaloosa, Walker36 min
May 10, 11:58 PM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston32 min
May 11, 12:01 AM CDTAreal Flood AdvisoryBMXLamar, Marion, Walker, Winston3 hr
May 11, 12:11 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby36 min
May 11, 12:21 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Walker, Winston39 min
May 11, 12:26 AM CDTTornado WarningBMXBlount, Jefferson, St. Clair, Walker, Winston49 min
May 11, 12:35 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, St. Clair, Shelby, Talladega40 min
May 11, 12:38 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker52 min
May 11, 12:51 AM CDTTornado WarningBMXBlount, Walker39 min
May 11, 12:53 AM CDTTornado WarningBMXFayette, Lamar52 min
May 11, 12:59 AM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Walker46 min
May 11, 1:08 AM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa52 min
May 11, 1:18 AM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Etowah, Jefferson, St. Clair, Talladega42 min
May 11, 1:29 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Tuscaloosa, Walker46 min
May 11, 1:32 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa43 min
May 11, 1:37 AM CDTAreal Flood AdvisoryBMXFayette, Lamar, Walker3 hr
May 11, 1:44 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Randolph, Tallapoosa46 min
May 11, 1:45 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair, Talladega3 hr
May 11, 1:49 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby41 min
May 11, 2:01 AM CDTTornado WarningBMXJefferson, Shelby44 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa40 min
May 11, 2:08 AM CDTSevere Thunderstorm WarningBMXAutauga, Dallas45 min
May 11, 2:10 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby50 min
May 11, 2:22 AM CDTSevere Thunderstorm WarningBMXChambers, Clay, Cleburne, Lee, Randolph, Tallapoosa23 min
May 11, 2:39 AM CDTTornado WarningBMXCleburne23 min
May 11, 2:44 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Cleburne, Coosa, Jefferson, Randolph and 3 more46 min
May 11, 2:48 AM CDTFlash Flood WarningBMXJefferson, St. Clair87 min
May 11, 2:57 AM CDTAreal Flood AdvisoryBMXShelby3 hr
May 11, 3:01 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Russell29 min
May 11, 3:06 AM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph39 min
May 11, 3:16 AM CDTSevere Thunderstorm WarningBMXFayette16 min
May 11, 3:30 AM CDTSevere Thunderstorm WarningBMXChambers, Coosa, Lee, Randolph, Tallapoosa45 min
May 11, 4:12 AM CDTSevere Thunderstorm WarningBMXLee, Russell33 min
May 11, 4:25 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Pike, Russell50 min
May 11, 5:16 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.